A male asked:
my dad had a back (spine)surgery two weeks ago. he started vomiting, he has constipation and his stomach is bloated all the time. what shoild he take?
4 doctor answers
Dr. Philip Chao answered
38 years experience Radiology
Go see a doctor: Post surgical complications can occur. Your dad could have an ileus. Maybe he has a infection in his abdomen. Does he have a fever? I would call your surgeon and let him know about this.
Answered on May 27, 2015
Dr. William Ware answered
39 years experience Internal Medicine
Pain medication?: This could from pain medication he is taking. If this cannot be altered, consider using miralax (polyethylene glycol). If this does not resolve he should be evaluated by the surgeon.
Answered on Apr 24, 2015
Dr. Thomas Dowling answered
40 years experience Orthopedic Spine Surgery
This may be due to: Pain post op, less mobility post op, use of narcotic medication postop or even an ileus residual post op (bowels not fully functioning). If he had an approach thru the abdomen, this is more likely. However, a gastritis or an ulcer can also be triggered from stress of surgery & so can a gallbladder attack. He may also be dehydrating so see your surgeon. There are other possibilities-constipation.
Answered on May 7, 2016
Dr. Robert Replogle answered
29 years experience Neurosurgery
Decrease the meds: Post operative meds for spine surgery generally include narcotics which frequently cause constipation/nausea/vomiting. Decreasing the narcotic meds and/or adding some non-narcotic pain meds can help. Also stool softeners.
Answered on Oct 4, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month